Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 152, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 28, 2019, 6:29 PM CDT for Barron County, Rusk County, Wisconsin. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2019, 6:29 PM CDT (23:29 UTC)
- Expired
- Jul 28, 2019, 7:03 PM CDT
- In force
- 34 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barron County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 154 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:41 PM CDT | TORNADO | 5 Nne Dallas, WI | TORNADO SPUN UP 6 SSE BARRON AND TRACKED NORTHEAST 0.4 MILES. MAX WIND 74 MPH AND MAX WIDTH 25 YARDS. |
| Jul 28, 7:00 PM CDT | TORNADO | 4 Sse Barron, WI | LAW ENFORCEMENT RELAYED A REPORT OF A SHED DESTROYED. TORNADO SIGHTED BY PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 2:51 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364
WUUS53 KMPX 282329
SVRMPX
WIC005-107-290015-
/O.NEW.KMPX.SV.W.0152.190728T2329Z-190729T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
629 PM CDT Sun Jul 28 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Rusk County in northwestern Wisconsin...
Barron County in northwestern Wisconsin...
* Until 715 PM CDT.
* At 628 PM CDT, a severe thunderstorm was located near Prairie Farm,
or 23 miles southwest of Rice Lake, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rice Lake, Barron, Chetek, Cameron, Prairie Farm, Dallas, Haugen,
Weyerhaeuser, Sumner, Canton, Hillsdale and Brill.
This includes U.S. Highway 53 between mile markers 126 and 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4521 9176 4521 9201 4539 9201 4564 9191
4564 9106
TIME...MOT...LOC 2328Z 221DEG 33KT 4523 9205
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
562
WWUS53 KMPX 282342
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
642 PM CDT Sun Jul 28 2019
WIC005-107-290015-
/O.CON.KMPX.SV.W.0152.000000T0000Z-190729T0015Z/
Rusk WI-Barron WI-
642 PM CDT Sun Jul 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN RUSK AND EASTERN BARRON COUNTIES...
At 642 PM CDT, a severe thunderstorm was located over Cameron, or
near Rice Lake, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rice Lake, Barron, Chetek, Cameron, Dallas, Haugen, Weyerhaeuser,
Sumner, Canton, Rice Lake Airport, Mikana and Brill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4521 9176 4521 9187 4531 9185 4539 9188
4564 9188 4564 9106
TIME...MOT...LOC 2342Z 225DEG 35KT 4544 9173
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$382
WWUS53 KMPX 290003
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
703 PM CDT Sun Jul 28 2019
WIC005-107-290013-
/O.CAN.KMPX.SV.W.0152.000000T0000Z-190729T0015Z/
Rusk WI-Barron WI-
703 PM CDT Sun Jul 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RUSK AND EASTERN
BARRON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Wisconsin.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.
LAT...LON 4521 9176 4521 9187 4531 9185 4539 9188
4564 9188 4564 9106
TIME...MOT...LOC 0002Z 221DEG 33KT 4557 9156
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:19 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 28, 6:19 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 619 PM CDT Sun Jul 28 2019 .updated for 00z taf discussion below... .SHORT TERM...(This evening through Monday night) Issued at 235 PM CDT Sun Jul 28 2019 Short term concerns remain convective/severe weather threat into the evening. See latest SPC SWOMCD for particulars. Expect upper trough and attendant MCV to exit into western WI early this evening. This should take and severe threat east into west central WI for the early evening. Will trend PoPs from the west into the evening, and end them into Wisconsin late. Otherwise, latest HRRR has continued to generate some widely scattered convection with the secondary cold front progged into western MN later in the evening. This could generate some isolated showers as they die off after sunset. Clouds expected to remain to the east with some breaks developing to the west overnight. Then low level CAA and leftover RH will generate some clouds across mainly the eastern half of the CWA into Monday. Cooler 850MB air drops over the region during the day (+8c) and with clouds, northwest breeze, and dewpoints dropping into the 50s, it will feel like an early fall day. Clouds should erode to the east into Monday night with overnight temperatures dropping off through the 50s. .LONG TERM...(Tuesday through Sunday) Issued at 230 PM CDT Sun Jul 28 2019 It looks to be quiet for most of the week as we sit downstream of the large scale ridge with dry northwest flow much of the time. We'll eventually see some precipitation chances return by the end of the week as warm advection increases and we start to see some moisture return on the backside of the surface high. Model guidance is in good agreement through the period, leading to decent confidence in a dry forecast through at least Thursday. Could easily see a delay in the chance PoPs that are re-introduced across the area Friday into Saturday given the persistence of the surface ridge to our east and the intermittent nature to the warm advection signal to our west. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 620 PM CDT Sun Jul 28 2019 Some IFR cigs developed over central MN in the wake of the trough. Expect this may continue into the evening. Last bit of thunder exiting into western WI with a line of showers across a portion of central MN. Expect this line to weaken as it moves into east central MN. Otherwise, MVFR cigs expected most areas through much of the night, as secondary boundary and CAA develops. This will continue into Monday morning with MVFR CIGS lifting to VFR 17z- 19z. Winds becoming W-NW and increasing from the west into Monday morning with gusts 20-25kts possible. KMSP...Showers ending east central MN through about 03z. Then general MVFR CIG trend into Monday morning. Could see a brief break in the cigs overnight but do believe MVFR cigs possible again into Monday morning as NW winds increase. Should lift to VFR in the afternoon and clearing around 00Z Tue. /OUTLOOK FOR KMSP/ Tue...VFR. NW wind 5 kt. Wed...VFR. SE wind 5 kt. THU...VFR. S Wind 5 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM... AVIATION...DWE
Hazardous weather outlook, Jul 28, 12:53 PM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1253 PM CDT Sun Jul 28 2019 MNZ041>044-047>050-054>058-064-065-073-291800- Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine- Renville-Redwood- 1253 PM CDT Sun Jul 28 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible into this evening. Some storms may be severe with damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon. MNZ045-051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016- 023>028-291800- Kanabec-Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey- Washington-McLeod-Sibley-Carver-Scott-Dakota-Brown-Nicollet- Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- 1253 PM CDT Sun Jul 28 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely this afternoon and this evening. Some storms may be severe with damaging winds and perhaps a couple tornadoes, especially across east central Minnesota and west central Wisconsin. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Jul 28, 3:20 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TORNADO 2 SW BISCAY 44.81N 94.30W
07/28/2019 MCLEOD MN TRAINED SPOTTER
PHONED IN REPORT FROM TRAINED SPOTTER.
&&
CTGLocal storm report, Jul 28, 3:42 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 2 SSE SILVER LAKE 44.88N 94.18W
07/28/2019 MCLEOD MN TRAINED SPOTTER
TRAINED SPOTTER PHONED IN REPORT OF A
TORNADO.
&&
CTGLocal storm report, Jul 28, 4:32 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
432 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TORNADO 2 SW FOREST LAKE 45.25N 93.01W
07/28/2019 WASHINGTON MN FIRE DEPT/RESCUE
FIREFIGHTER PHONED IN REPORT OF TORNADO NEAR
HIGHWAY 97 AND ENFIELD AVENUE.
&&
CTGLocal storm report, Jul 28, 5:03 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
503 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TORNADO 4 W SCANDIA 45.25N 92.89W
07/28/2019 WASHINGTON MN EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN AND TREES ON
2 HOUSES.
&&
CTGLocal storm report, Jul 28, 5:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
535 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TORNADO 4 W SCANDIA 45.25N 92.89W
07/28/2019 WASHINGTON MN EMERGENCY MNGR
AMENDS PREVIOUS TORNADO REPORT FROM 4 W
SCANDIA. MULTIPLE REPORTS OF TREES DOWN AND
TREES ON 2 HOUSES. ADDITIONAL DAMAGE
REPORTED NW TOWARD MORGAN AVE. AND 238TH ST
3 NW OF SCANDIA. TREES DOWN ON POWER LINES
AND BUILDING DAMAGE REPORTED.
&&
BPHLocal storm report, Jul 28, 5:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
556 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG LUCK 45.57N 92.48W
07/28/2019 POLK WI LAW ENFORCEMENT
TREE DAMAGE AND POWER LINES DOWN IN LUCK AND
AREAS TO THE SOUTH NEAR MILLTOWN.
&&
BPHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:06 PM CDT | Tornado Warning | MPX | Pierce | 39 min |
| Jul 28, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 50 min |
| Jul 28, 5:55 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.